How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Endocrinology
Satisfied Customers: 6179
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Endocrinology Question Here...
Dr Uzair is online now
A new question is answered every 9 seconds

I had half my thyroid removed a few months ago - non malignant

Customer Question

Hi I had half my thyroid removed a few months ago - non malignant tumour. My TSH is now 7.8. Feeling v tired. Worried about medication[ if they suggest it] & have a fear of side affects.
JA: OK. The Endocrinologist will need to help you with this. Anything else I can tell the Endocrinologist before I connect you two?
Customer: Not that i can think of.
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Endocrinologist about your situation and connect you two.
Submitted: 7 months ago.
Category: Endocrinology
Expert:  Dr Uzair replied 7 months ago.
Hi and thanks for the query.Are you using thyroxine as hormone replacement therapy, if yes, what dosage?
Expert:  Dr Uzair replied 7 months ago.
The system shows you offline, so I'll give you an initial answer based on the information provided and you can get back to me if there are any more concerns.After a Subtotal thyroidectomy or thyroid lobectomy - thyroid replacement therapy is sometimes warranted. If your doctor did not start you on thyroid replacement therapy that could be a reason for elevated TSH. I would suggest that you opt for thyroid replacement therapy.Levothyroxine - the medication used to replace thryoid hormone is essentially the hormone itself and carries no side effects when used appropriately to replace the deficient hormone. So, starting on it will only help with the replacement and to alleviate the symptoms of hypothyroidism. Rash, itching, urticaria, GI upsets are the only side effects reported but its benefits far outweighs these negligible side effects.
Expert:  Dr Uzair replied 7 months ago.
Let me know if you have further questions.Please do not forget to leave a positive rating by clicking on stars on top right corner.Wish you good health.

Related Endocrinology Questions